Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 174, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Oct 15, 2009, 10:27 PM CDT for Marion County, Mississippi. It was in force for 79 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 15, 2009, 10:27 PM CDT (03:27 UTC)
- Expired
- Oct 15, 2009, 11:46 PM CDT
- In force
- 79 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 15, 10:50 PM CDT | FLASH FLOOD | 2 W Goss, MS | A PORTION OF RIVER RD WAS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3175 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 160327
FFWJAN
MSC091-160530-
/O.NEW.KJAN.FF.W.0174.091016T0327Z-091016T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1027 PM CDT THU OCT 15 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...KOKOMO...SANDY HOOK...COLUMBIA...
* UNTIL 1230 AM CDT
* AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR COLUMBIA. THE STORMS
WERE MOVING TO THE SOUTHEAST AT 25 MPH. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN
THE PAST THREE HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MORGANTOWN...HOLLY SPRINGS AND GOSS
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3107 8985 3107 8991 3113 8995 3114 9001
3117 9001 3119 9003 3124 9003 3125 9004
3140 9003 3139 8998 3128 8965 3100 8965
3100 8983
$$
CME1 follow-up statement
000
WGUS74 KJAN 160446
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1146 PM CDT THU OCT 15 2009
MSC091-160456-
/O.CAN.KJAN.FF.W.0174.000000T0000Z-091016T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MS-
1146 PM CDT THU OCT 15 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MARION COUNTY...
THE HEAVY RAIN WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
COUNTY.
LAT...LON 3107 8985 3107 8991 3113 8995 3114 9001
3117 9001 3119 9003 3124 9003 3125 9004
3140 9003 3139 8998 3128 8965 3100 8965
3100 8983
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 8:42 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Oct 15, 8:42 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 842 PM CDT THU OCT 15 2009 .UPDATE...COLD FRONT STILL PUSHING THROUGH THE CWA AND IS ORIENTATED GENERALLY FROM HEZ TO MEI AS OF 01Z. HEAVIEST AND STRONG CONVECTIVE ACTIVITY IS LOCATED MAINLY ACROSS THE FAR S PORTION OF THE CWA OR EVEN S OF THE CWA. LOOK FOR THAT TREND TO CONTINUE WITH THE AREAS S OF I-20 SEEING THE BEST PRECIP CHANCES THROUGH 03-06Z. EVEN WITH THAT...THERE IS A SOLID ASCENT AREA WHICH HAS JUST ENTERED THE N PORTION OF THE CWA AND IS SQUEEZING OUT A RIBBON OF LIGHT RAIN AND THAT MAY HOLD TOGETHER FOR A COUPLE MORE HOURS. FOLLOWING CURRENT TRENDS ON PRECIP AND TEMPS...SOME ADJ WERE NEEDED TO THE FORECAST. I ACTUALLY MADE SOME ADJ EARLIER TO POPS/WX TO MATCH RADAR TREND BEFORE 6-7PM AND THOSE ARE WORKING OUT. I JUST HAD TO ADJ HOURLY TEMPS QUITE A BIT TO COVER THE LARGE GRADIENT ACROSS THE FRONT. THE REST OF THE FORECAST SEEMS ON TRACK AND I WILL ATTACH THE PREV LONG TERM DISCUSSION. FALL IS FINALLY ARRIVING AND WE WILL SEE THE COLDEST AIR SO FAR THIS FALL SEASON THIS WEEKEND INTO NEXT WEEK. /CME/ PREV LONG TERM...FRIDAY NIGHT THROUGH THURSDAY...BY FRIDAY EVENING THE COLD FRONT WILL BE WELL SOUTH OF OUR CWA AND OVER THE NORTHERN GULF. HIGH PRESSURE AT THE SURFACE WILL BEGIN BUILDING INTO OUR AREA FROM THE NORTH BUT A LARGE UPPER TROUGH WILL REMAIN OVER THE EASTERN CONUS. COOLER THAN NORMAL TEMPERATURES WILL BE THE RESULT BY SATURDAY MORNING. DESPITE OUR RATHER MOIST SOILS CAA IS EXPECTED TO BE STRONG ENOUGH TO RESULT IN MORNING LOWS IN THE LOW TO MID 40S. LATEST MAV GUIDANCE TEMPERATURES WERE AMONG THE WARMEST ENSEMBLE MEMBERS FOR SATURDAY MORNING SO HAVE CUT MORNING LOWS CLOSER TO ENSEMBLE MEANS. MODELS AGREE THAT A POTENT SHORTWAVE WILL DROP SOUTH OUT OF CANADA AND DOWN THE BACK SIDE OF THE EASTERN CONUS UPPER TROUGH SATURDAY AND BRING A REINFORCING SHOT OF COLD AIR TO OUR REGION FOR SATURDAY NIGHT. ACCOMPANYING THE SHORTWAVE WILL BE A 1030MB HIGH. MODELS DO INDICATE SOME LIGHT PRECIPITATION OVER THE MID MISSISSIPPI VALLEY WITH THIS SYSTEM THAT LOOKS TO FIZZLE OUT BY THE TIME IT GETS TO OUR CWA. THE RESULTING MID LEVEL CLOUD COVER AND DEEP NORTH FLOW WILL MAKE FOR A CHILLY SATURDAY WHERE MOST SITES SHOULD TOP OUT NEAR 60 DEGREES. THE UPPER TROUGH WILL SHIFT EAST OF OUR CWA SATURDAY NIGHT AND THE SFC HIGH BECOMES CENTERED OVER THE MID MISSISSIPPI VALLEY. CLOUDS SHOULD DECREASE ACROSS OUR AREA ALLOW FOR THE COLDEST NIGHT OF THE FALL SEASON THUS FAR. THE GFS IS A LITTLE COOLER THAN THE ECMWF BUT THE 850MB ZERO DEGREE ISOTHERM IS EXPECTED TO BE OVER OUR NORTHEAST WITH 925MB TEMPS OF 1-2C. WITH THE SURFACE HIGH NORTHWEST OF THE AREA THE WINDS SHOULD ALLOW ENOUGH MIXING TO KEEP PRIME RADIATIONAL COOLING FROM OCCURRING BUT MORNING LOWS SHOULD BOTTOM OUT IN THE UPPER 30S TO LOWER 40S. SOME SITES IN THE NORTHEAST MAY SEE A LIGHT FROST. AGAIN LATEST MAV GUIDANCE WAS AMONG THE WARMEST ENSEMBLE MEMBER AND HAVE TRIMMED A FEW DEGREES OFF THE MORNING LOWS. THE SURFACE HIGH WILL SHIFT EAST SUNDAY AND MONDAY WHILE UPPER LEVEL RIDGING MOVES OVER THE REGION. ALTHOUGH TEMPERATURES WILL AGAIN BE COOLER THAN NORMAL SUNDAY...WL SEE A WARMING TREND THROUGH THE MIDDLE OF THE WEEK. BY TUESDAY SURFACE HIGH PRESSURE WILL BE CENTERED OVER THE MID ATLANTIC SEABOARD WHILE ANOTHER UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW MOVE OVER THE CENTRAL PLAINS. THUS MOISTURE WILL BEGIN INCREASING TUESDAY AHEAD OF THE APPROACHING LOW PRESSURE SYSTEM. THERE ARE SIGNIFICANT DIFFERENCES BETWEEN THE GFS AND ECMWF WITH THIS NEXT SYSTEM. THE GFS IS MORE PROGRESSIVE THAN THE ECMWF AND HAS AN OPEN TROUGH WITH A SFC LOW WELL NORTH OF OUR AREA. THE GFS BRINGS THE ASSOCIATED COLD FRONT AND NEXT BEST CHANCE FOR RAIN ACROSS OUR CWA WEDNESDAY. THE ECMWF CLOSES OFF A LOW OVER THE SOUTHERN PLAINS WITH AN ASSOCIATED SURFACE LOW MUCH CLOSER TO OUR CWA. THE ECMWF SOLUTION WOULD ALSO RESULT IN A SEVERE WEATHER EVENT FOR OUR REGION THURSDAY. FOR NOW WL LEAN TOWARD THE MORE PROGRESSIVE GFS SOLUTION AND LOOK FOR SOME CONTINUITY IN LATER RUNS. /22/ && .AVIATION...MAIN FOCUS IN THE TAF DEPARTMENT WILL BE WITH WINDS AND LINGERING CEILINGS. LOOK FOR MOSTLY MVFR CEILINGS WITH A MIX OF IFR BETWEEN NOW AND 09-12Z. THERE IS SOME CHANCE CEILINGS MAY BREAK WITH JUST SOME SCT STRATO CU FOR FRI AFTERNOON. HOWEVER...I HAVE A FEELING THAT THE CLOUDS WILL BE TOUGH TO GET OUT AND I WILL CONTINUE TO CARRY MVFR CEILINGS THROUGH THE PERIOD. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 54 63 46 60 / 61 0 0 2 MERIDIAN 54 63 45 59 / 63 0 0 4 VICKSBURG 54 66 47 63 / 52 0 0 0 HATTIESBURG 61 67 45 62 / 70 0 0 2 NATCHEZ 56 66 48 64 / 67 0 0 1 GREENVILLE 50 61 47 63 / 42 0 2 1 GREENWOOD 49 59 45 61 / 48 0 3 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && JAN
Hazardous weather outlook, Oct 15, 3:26 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 326 PM CDT THU OCT 15 2009 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>058-162030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE- 326 PM CDT THU OCT 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ024-026-MSZ059>066-072>074-162030- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 326 PM CDT THU OCT 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND FRIDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING MAINLY SOUTH OF HIGHWAY 84. THE PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WINDS UP TO 60 MPH...HAIL TO THE SIZE OF QUARTERS AND LOCALLY HEAVY RAINFALL. A MOIST AIRMASS AND GOOD INSTABILITY WILL COMBINE WITH A STRONG COLD FRONT RESULTING IN A CHANCE FOR SEVERE THUNDERSTORMS. THE STORMS SHOULD ALL EXIT THE REGION BY 9 OR 10 PM. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR LATE TONIGHT AND FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Local storm report, Oct 15, 6:10 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CDT THU OCT 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM HAIL 1 NE BEEKMAN 32.93N 91.87W
10/15/2009 E0.88 INCH MOREHOUSE LA PUBLIC
NICKEL HAIL REPORTED NORTHEAST OF BEEKMAN.
1242 PM TSTM WND DMG 4 N ST. JOSEPH 31.98N 91.24W
10/15/2009 TENSAS LA LAW ENFORCEMENT
STORAGE BUILDING ALONG HIGHWAY 65 DAMAGED.
1245 PM TSTM WND DMG LAKE BRUIN 31.99N 91.26W
10/15/2009 TENSAS LA UTILITY COMPANY
POWERLINES DOWN ON THE NORTHWEST AND SOUTHEAST SIDES OF
LAKE BRUIN
1246 PM TSTM WND DMG LAKE BRUIN 31.99N 91.26W
10/15/2009 TENSAS LA PUBLIC
TREES AND LARGE LIMBS DOWN AT LAKE BRUIN GOLF AND COUNTRY
CLUB.
1250 PM FUNNEL CLOUD ST. JOSEPH 31.92N 91.24W
10/15/2009 TENSAS LA LAW ENFORCEMENT
SHERIFF REPORTS A POSSIBLE TORNADO IN ST. JOSEPH. NO
REPORTS OF DAMAGE AT THIS TIME.
0115 PM TSTM WND GST PORT GIBSON 31.96N 90.98W
10/15/2009 E60.00 MPH CLAIBORNE MS PUBLIC
0119 PM TSTM WND DMG 2 N LORMAN 31.85N 91.05W
10/15/2009 JEFFERSON MS PUBLIC
A FEW TREES DOWN NEAR LORMAN.
0333 PM HAIL 1 N TOPEKA 31.43N 90.19W
10/15/2009 E0.75 INCH LAWRENCE MS PUBLIC
0443 PM TSTM WND DMG 10 W COLUMBIA 31.26N 90.00W
10/15/2009 MARION MS PUBLIC
NUMEROUS LIMBS DOWN.
&&
CMELocal storm report, Oct 15, 6:11 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CDT THU OCT 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM HAIL 1 NE BEEKMAN 32.93N 91.87W
10/15/2009 E0.88 INCH MOREHOUSE LA PUBLIC
NICKEL HAIL REPORTED NORTHEAST OF BEEKMAN.
1242 PM TSTM WND DMG 4 N ST. JOSEPH 31.98N 91.24W
10/15/2009 TENSAS LA LAW ENFORCEMENT
STORAGE BUILDING ALONG HIGHWAY 65 DAMAGED.
1245 PM TSTM WND DMG LAKE BRUIN 31.99N 91.26W
10/15/2009 TENSAS LA UTILITY COMPANY
POWERLINES DOWN ON THE NORTHWEST AND SOUTHEAST SIDES OF
LAKE BRUIN
1246 PM TSTM WND DMG LAKE BRUIN 31.99N 91.26W
10/15/2009 TENSAS LA PUBLIC
TREES AND LARGE LIMBS DOWN AT LAKE BRUIN GOLF AND COUNTRY
CLUB.
1250 PM FUNNEL CLOUD ST. JOSEPH 31.92N 91.24W
10/15/2009 TENSAS LA LAW ENFORCEMENT
SHERIFF REPORTS A POSSIBLE TORNADO IN ST. JOSEPH. NO
REPORTS OF DAMAGE AT THIS TIME.
0115 PM TSTM WND GST PORT GIBSON 31.96N 90.98W
10/15/2009 E60.00 MPH CLAIBORNE MS PUBLIC
0119 PM TSTM WND DMG 2 N LORMAN 31.85N 91.05W
10/15/2009 JEFFERSON MS PUBLIC
A FEW TREES DOWN NEAR LORMAN.
0333 PM HAIL 1 N TOPEKA 31.43N 90.19W
10/15/2009 E0.75 INCH LAWRENCE MS PUBLIC
0443 PM TSTM WND DMG 10 W COLUMBIA 31.26N 90.00W
10/15/2009 MARION MS PUBLIC
NUMEROUS LIMBS DOWN.
&&
CMESpecial weather statement, Oct 15, 6:23 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 623 PM CDT THU OCT 15 2009 MSZ062-152355- LINCOLN MS- 623 PM CDT THU OCT 15 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF VAUGHN AT 623 PM CDT...MOVING SOUTHEAST AT 30 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL LINCOLN COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
Special weather statement, Oct 15, 6:33 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 633 PM CDT THU OCT 15 2009 MSZ065-066-160005- COVINGTON MS-JONES MS- 633 PM CDT THU OCT 15 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF COLLINS AT 633 PM CDT...MOVING SOUTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN JONES AND NORTHERN COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BYB
Special weather statement, Oct 15, 6:53 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 653 PM CDT THU OCT 15 2009 MSZ062>064-072-160040- MARION MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS- 653 PM CDT THU OCT 15 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WINDS WAS LOCATED OVER ENTERPRISE AT 653 PM CDT...MOVING SOUTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN JEFFERSON DAVIS...SOUTHERN LAWRENCE... SOUTHEASTERN LINCOLN AND NORTHWESTERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BYB
Special weather statement, Oct 15, 7:39 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 739 PM CDT THU OCT 15 2009 MSZ072-160110- MARION MS- 739 PM CDT THU OCT 15 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER KOKOMO AT 740 PM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHERN MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 10:13 AM CDT | River Flood Warning | JAN | Lowndes | 12 hr |
| Oct 16, 11:24 AM CDT | River Flood Warning | JAN | Lawrence | 4 days |
| Oct 16, 11:33 AM CDT | River Flood Advisory | JAN | Claiborne, Jefferson, Warren | 36 hr |
| Oct 16, 11:33 AM CDT | River Flood Advisory | JAN | Adams, Wilkinson | 36 hr |
| Oct 16, 11:33 AM CDT | River Flood Advisory | JAN | Bolivar, Washington | 36 hr |
| Oct 16, 11:33 AM CDT | River Flood Advisory | JAN | Issaquena, Washington | 36 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.